Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Approximation properties of quadrature methods for Volterra integral equations of the first kind


Author: P. P. B. Eggermont
Journal: Math. Comp. 43 (1984), 455-471
MSC: Primary 65R20; Secondary 45L05
MathSciNet review: 758194
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a unifying analysis of quadrature methods for Volterra integral equations of the first kind that are zero-stable and have an asymptotic repetition factor. We show that such methods are essentially collocation-projection methods with underlying subspaces that have nice approximation properties, and which are stable as projection methods. This is used to derive asymptotically optimal error estimates under minimal smoothness conditions. The class of quadrature methods covered includes the cyclic linear multistep and the reducible quadrature methods, but not (really) Runge-Kutta methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65R20, 45L05

Retrieve articles in all journals with MSC: 65R20, 45L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1984-0758194-3
PII: S 0025-5718(1984)0758194-3
Article copyright: © Copyright 1984 American Mathematical Society